Zoloft and Effexor both affect serotonin while Effexor also affects norepinephrine in the brain. You are on a high dose of Zoloft and will have to taper off as you start the Effexor. This can take a month or more. Your doctor will have to determine the amounts of each as your taper off the one and start the next.
May I ask why you want to try the Effexor? May I suggest you check into Pristiq as well. It is a "newer" version of Effexor with less side effects.
Keep in touch,
I would do a lot of research before you switch. I was on Effexor for two to three years and was never told how difficult it would be to get off of. It took me three weeks of hell. I was going through withdrawals from the fetynl patch at the same time and the Effexor detox was worse than the pain medication detox. It feels like you are on something rather than not being on something. The headaches, dizziness, random fatigue was awful. Plus it made all my other medications work differently. I didn't sleep at all during those two years and now I make sure I get in 6-8 hrs a day. I can't believe I got through that period of my life. I couldn't drive and would fall asleep standing up because of the other medications I had to take. Taking them without the effexor doesn't make me tired at all. Just make sure you have all the information you need before you make the leap. I went on Lexapro then moved onto Celexa and was happy with both. Good luck!
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 1 Apr 2010 • 1 answer
Posted 20 Oct 2010 • 5 answers
Posted 27 Aug 2011 • 14 answers
Zoloft has me @ the end of my rope & I can't keep feeling this way. I need input on sedating SSRI'S?
Posted 31 Aug 2011 • 9 answers
Posted 23 May 2013 • 1 answer